Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 697, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 12, 2011, 7:06 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 12, 2011, 8:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4083 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS54 KMEG 130006
SVRMEG
ARC075-121-130100-
/O.NEW.KMEG.SV.W.0697.110813T0006Z-110813T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 800 PM CDT
* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
RAVENDEN...OR 16 MILES NORTHWEST OF LAKE CHARLES STATE PARK...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...HOXIE...POCAHONTAS...WALNUT RIDGE AND LAKE CHARLES STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3625 9133 3625 9126 3632 9127 3633 9128
3637 9128 3639 9131 3640 9131 3638 9086
3593 9100 3608 9136 3623 9136
TIME...MOT...LOC 0006Z 289DEG 24KT 3621 9135
$$1 follow-up statement
705
WWUS54 KMEG 130023
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
723 PM CDT FRI AUG 12 2011
ARC075-121-130100-
/O.CON.KMEG.SV.W.0697.000000T0000Z-110813T0100Z/
LAWRENCE AR-RANDOLPH AR-
723 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN RANDOLPH AND LAWRENCE COUNTIES...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF ATTICA...OR 9 MILES NORTHWEST OF POCAHONTAS...MOVING EAST AT
20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK ROCK...
HOXIE...POCAHONTAS...POWHATAN...SMITHVILLE...WALNUT RIDGE...INGRAM...
STOKES...BROCKETT...ENGELERG...BIRDELL...SHARUM...LESTERVILLE AND
ELNORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3625 9133 3625 9126 3632 9127 3633 9128
3637 9128 3639 9131 3640 9131 3638 9086
3593 9100 3608 9136 3623 9136
TIME...MOT...LOC 0021Z 266DEG 17KT 3633 9109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:34 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 12, 6:34 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 634 PM CDT FRI AUG 12 2011 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 340 PM CDT FRI AUG 12 2011/ DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS AFTERNOON PLACE A MID LEVEL SHORTWAVE TROUGH OVER EASTERN KANSAS/WESTERN MISSOURI THIS AFTERNOON. THIS HAS RESULTED IN THE DEVELOPMENT OF TWO CONVECTIVE CLUSTERS...ONE ACROSS CENTRAL MISSOURI/LAKE OF THE OZARKS AND ANOTHER ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. MEANWHILE...A QUASI- STATIONARY BOUNDARY IS SITUATED FROM SOUTHERN MISSISSIPPI BACK THROUGH SOUTHWEST ARKANSAS AND EASTERN OKLAHOMA. CONVECTIVE CHANCES ALONG WITH THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT AND SATURDAY ARE THE MAIN CONCERNS IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM MODEL TRENDS ALONG WITH REGIONAL WSR-88D RADAR TRENDS SUGGEST THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE MID SOUTH AS THE QUASI-STATIONARY BOUNDARY BEGINS TO MOVE NORTH AS A WARM FRONT ACROSS THE LOWER MISSISSIPPI TONIGHT. AT THIS TIME...THINK BEST TIMING FOR UPSTREAM ACTIVITY TO PROPAGATE EAST SOUTHEAST INTO THE FORECAST AREA WILL BE PREDOMINATELY AFTER SUNSET WITH THE BEST PROBABILITIES ESPECIALLY LATER TONIGHT. LATEST MESOANALYSIS INDICATES MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-4000 J/KG ALONG AND WEST OF THE MISSISSIPPI RIVER AND ACROSS NORTH MISSISSIPPI...LI/S BETWEEN -4 TO -6...AND 0-6 KM BULK SHEAR VALUES AT OR BELOW 20 KTS. SURFACE BASED INSTABILITY IS EXPECTED TO DIMINISH GREATLY WITH THE LOSS OF DAYTIME HEATING. HOWEVER...THE POTENTIAL FOR A STRONG TO PERHAPS SEVERE THUNDERSTORM OR TWO IS STILL POSSIBLE TONIGHT ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI RIVER WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT. A TRAILING COLD FRONT IS EXPECTED TO PUSH THROUGH THE MID SOUTH SATURDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE ENTIRE MID SOUTH. BETTER 0-6 KM BULK SHEAR VALUES BETWEEN 25-35 KTS WILL SUPPORT MORE ORGANIZED CONVECTION. SUFFICIENT INSTABILITY COMBINED WITH AVAILABLE SHEAR MAY RESULT A FEW OF THE THUNDERSTORMS BECOMING SEVERE ACROSS THE MID SOUTH WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS BACK INTO THE MID SOUTH THROUGH EARLY NEXT WEEK. 12Z GFS/ECMWF LONG RANGE MODELS INDICATE THE FRONT WILL GRADUALLY MOVE NORTH BACK INTO PORTIONS OF THE MID SOUTH ALLOWING FOR THE POTENTIAL FOR MCS DEVELOPMENT TO WORK BACK INTO THE MID SOUTH FOR NEXT TUESDAY AND BEYOND. HOWEVER...RUN TO RUN CONTINUITY IS LESS THAN DESIRED AND DECIDED TO KEEP A DRY FORECAST UNTIL MODELS RESOLVE THE SYNOPTIC PATTERN BETTER IN SUBSEQUENT RUNS. CJC .AVIATION... 00Z TAFS MAIN FORECAST CONCERN IS BROKEN LINE OF TSRA EXTENDING FROM WESTERN KY... SOUTHWESTWARD INTO EASTERN OK. THE LINEAR CLUSTER OVER SOUTHEAST MO HAD DEVELOPED A COLD POOL... WHICH WILL HELP ITS SOUTHEASTWARD PROPAGATION OVER THE NEXT SEVERAL HOURS. 12Z MODELS MODELS HAD NOT HANDLED THIS AFTERNOON/S CONVECTIVE TRENDS PARTICULARLY WELL... BUT THE 18Z NAM APPEARED TO BE MORE ON TRACK. ORIGINAL THOUGHT WAS THE CONVECTIVE LINE WOULD SPLIT... ONE SEGMENT HEADED TO THE SOUTHWEST AR... THE OTHER INTO NORTH CENTRAL TN. HOWEVER... KSGF RADAR WAS SHOWING A MIDLEVEL CIRCULATION OVER NORTH CENTRAL AR. THIS FEATURE WILL INCREASE THE PROBABILITY OF A BROKEN LINE VS SCATTERED... AND WILL INCREASE THE CHANCES OF TSRA AFFECTING THE MEM VICINITY AFTER 02Z. GIVEN THE HIGH CONFIDENCE OF MEDIUM COVERAGE IN THE CCFP BETWEEN 03Z AND 05Z... HAVE PLACED A TEMPO IN THE MEM TAF. THIS MARKS A RATHER LARGE DEPARTURE FROM THE 21Z TAF. WILL CONTINUE TO MONITOR THE SITUATION VERY CLOSELY LEADING UP TO THE LATE EVENING MEM ARRIVAL PUSH. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 75 91 73 90 / 30 50 30 10 MKL 70 89 69 87 / 20 50 30 10 JBR 72 88 69 87 / 80 60 30 10 TUP 71 92 72 91 / 10 50 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 12, 3:40 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT FRI AUG 12 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI RIVER AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. DAMAGING WINDS ARE THE PREDOMINANT THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID SOUTH SATURDAY INTO SATURDAY EVENING AS A COLD FRONT MOVES ACROSS THE REGION. THE PREDOMINANT THREAT WILL BE DAMAGING WINDS WITH ANY THUNDERSTORM THAT BECOME SEVERE. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY EVENING.
In the hours before
Special weather statement, Aug 12, 6:44 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT FRI AUG 12 2011
ARZ008-009-130030-
CLAY AR-RANDOLPH AR-
644 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...
NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME TO PENNY SIZE HAIL AND WINDS UP
TO 55 MPH WAS LOCATED 4 MILES WEST OF DALTON AT 644 PM CDT...MOVING
SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3651 9131 3650 9065 3615 9090 3615 9093
3630 9127 3637 9128 3639 9132 3641 9132
3642 9134 3644 9137
TIME...MOT...LOC 2344Z 306DEG 24KT 3642 9118The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:16 PM CDT | Special Weather Statement | MEG | Clay | 44 min |
| Aug 12, 7:41 PM CDT | Special Weather Statement | MEG | Greene | 49 min |
| Aug 12, 8:02 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi | 43 min |
| Aug 12, 8:11 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 49 min |
| Aug 12, 8:52 PM CDT | Special Weather Statement | MEG | Crittenden, Cross, Poinsett | 53 min |
| Aug 12, 9:07 PM CDT | Special Weather Statement | MEG | Mississippi | 38 min |
| Aug 12, 9:43 PM CDT | Special Weather Statement | MEG | Crittenden, Cross, Lee, St. Francis | 47 min |
| Aug 13, 5:10 PM CDT | Special Weather Statement | MEG | Clay | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.